Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 57, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 23, 2012, 3:51 AM CDT for Hancock County, Mississippi. It was in force for 49 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 3:51 AM CDT (08:51 UTC)
- Expired
- Mar 25, 2012, 4:50 AM CDT
- In force
- 49 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Hancock County, MS
The river
Written for the forecast point Jourdan River at Kiln (KLNM6).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 8 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481660, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
711 WGUS44 KLIX 230851 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 351 AM CDT FRI MAR 23 2012 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-241424- /O.NEW.KLIX.FL.W.0057.120323T0851Z-120324T1424Z/ /KLNM6.1.ER.120323T0516Z.120323T1800Z.120324T0824Z.NO/ 351 AM CDT FRI MAR 23 2012 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE JOURDAN RIVER NEAR KILN. * UNTIL SATURDAY MORNING. * AT 3:30 AM FRIDAY THE STAGE WAS 6.6 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 7.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. * IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK * IMPACT...AT 5.0 FEET...THE BOAT DOCK AT THE RIVER DOCK RESTAURANT WILL BE UNDER WATER AND PROPERTY ALONG BOTH NORTH AND SOUTH BANKS WILL BEGIN TO FLOOD $$
5 follow-up statements
367 WGUS84 KLIX 231542 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1042 AM CDT FRI MAR 23 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-242142- /O.EXT.KLIX.FL.W.0057.000000T0000Z-120325T0000Z/ /KLNM6.1.ER.120323T0516Z.120323T1800Z.120324T1800Z.NO/ 1042 AM CDT FRI MAR 23 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE JOURDAN RIVER NEAR KILN. * UNTIL SATURDAY EVENING. * AT 7:45 AM FRIDAY THE STAGE WAS 7.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO CONTINUE RISING TO NEAR 7.5 FEET BY THIS AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY AFTERNOON TOMORROW * IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK. $$
999 WGUS44 KLIX 232136 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 436 PM CDT FRI MAR 23 2012 ...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-250142- /O.EXT.KLIX.FL.W.0057.000000T0000Z-120325T0142Z/ /KLNM6.2.ER.120323T0516Z.120324T0000Z.120324T1942Z.NO/ 436 PM CDT FRI MAR 23 2012 ...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE JOURDAN RIVER NEAR KILN. * UNTIL SATURDAY EVENING. * AS OF 4:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 7.8 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...IN COORDINATION WITH LOCAL EMERGENCY MANAGEMENT THE STAGE HAS BEEN ESTIMATED DUE TO A PROBLEM WITH THE GAUGE. THE RIVER IS EXPECTED TO RISE SLIGHTLY TO NEAR 8.0 FEET BY LATE THIS EVENING BEFORE BEGINNING TO FALL OVER THE EARLY MORNING HOURS TOMORROW. * IMPACT...AT 8.0 FEET...THE RIVER DOCK RESTAURANT WILL FLOOD. DRAINAGE DITCHES ALONG MISSISSIPPI HIGHWAY 43 WILL BE RUNNING FULL AND NEAR THE SHOULDER OF THE ROAD AT THE BRIDGE APPROACH. WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK. $$ 98/SO
786 WGUS84 KLIX 240125 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 825 PM CDT FRI MAR 23 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-250142- /O.CON.KLIX.FL.W.0057.000000T0000Z-120325T0142Z/ /KLNM6.1.ER.120323T0516Z.120324T0600Z.120324T1942Z.NO/ 825 PM CDT FRI MAR 23 2012 THE FLOOD WARNING CONTINUES FOR THE JOURDAN RIVER NEAR KILN. * UNTIL SATURDAY EVENING. * AT 7:00 PM FRIDAY THE STAGE WAS ESTIMATED AT 8.0 FEET. * MINOR FLOODING IS OCCURRING. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO BEGIN TO FALL TONIGHT AND FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * IMPACT...AT 8.0 FEET...THE RIVER DOCK RESTAURANT WILL FLOOD. DRAINAGE DITCHES ALONG MISSISSIPPI HIGHWAY 43 WILL BE RUNNING FULL AND NEAR THE SHOULDER OF THE ROAD AT THE BRIDGE APPROACH. WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK. $$ 98/SO
894 WGUS84 KLIX 241314 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 814 AM CDT SAT MAR 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-250800- /O.EXT.KLIX.FL.W.0057.000000T0000Z-120325T0800Z/ /KLNM6.1.ER.120323T0516Z.120324T1800Z.120325T0200Z.NO/ 814 AM CDT SAT MAR 24 2012 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR THE JOURDAN RIVER NEAR KILN. * UNTIL LATE TONIGHT. * AT 7:00 AM SATURDAY THE STAGE WAS ESTIMATED AT 7.6 FEET. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS EVENING. * IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK. $$
002 WGUS84 KLIX 250117 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 817 PM CDT SAT MAR 24 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE JOURDAN RIVER NEAR KILN AFFECTING HANCOCK COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC045-250950- /O.EXT.KLIX.FL.W.0057.000000T0000Z-120325T0950Z/ /KLNM6.1.ER.120323T0516Z.120324T2330Z.120325T0350Z.NO/ 817 PM CDT SAT MAR 24 2012 ...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT... THE FLOOD WARNING CONTINUES FOR THE JOURDAN RIVER NEAR KILN. * UNTIL LATE TONIGHT. * AT 6:30 PM SATURDAY THE STAGE WAS ESTIMATED AT 6.2 FEET. * MINOR FLOODING IS OCCURRING. * THE FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE TONIGHT. * IMPACT...AT 6.0 FEET...WATER WILL COVER MOST OF THE RIVER DOCK PROPERTY AND RESIDENTIAL PROPERTY ON THE SOUTH BANK. $$ 98/SO
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 23, 12:04 AM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 23, 12:04 AM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1204 AM CDT FRI MAR 23 2012
.AVIATION...
CLUSTER OF TSRA WITH LOTS OF CLOUD TO GROUND LIGHTNING...VERY LOW
VSBYS AND WIND GUSTS TO 40 KNOTS WILL IMPACT KMSY THROUGH
06Z...AND KNEW AND KASD THROUGH 07Z. ADDITIONAL SHRA AND POSSIBLE
TSRA MAY IMPACT KHUM...KHSA AND KGPT BEFORE 12Z. OTHERWISE...MVFR
TO IFR CONDITIONS MAINLY DUE TO LOW CIGS WILL PREVAIL OVERNIGHT.
CONDITIONS WILL IMPROVE TO VFR DURING THE LATE MORNING HOURS. 22/TD
&&
.PREV DISCUSSION... /ISSUED 750 PM CDT THU MAR 22 2012/
UPDATE...
SOUNDING DISCUSSION...
A CONTINUED MOIST ATMOSPHERE WITH A PW OF 1.55 INCHES. A NEARLY
SATURATED SOUNDING FROM THE SURFACE UP TO AROUND 630 MB. A TONGUE
OF VERY DRY AIR HAS WORKED ITS WAY DOWN TO JUST ABOVE 600 MB. A
LIGHT EASTERLY FLOW IN THE LOWEST LEVELS BELOW 1000 FEET ASL WITH
A LIGHT TO MODERATE SOUTHWESTERLY FLOW FROM AROUND 1000 FEET ASL
ALL THE WAY UP THROUGH THE UPPER LEVELS.
PREV DISCUSSION... /ISSUED 409 PM CDT THU MAR 22 2012/
DISSCUSSION...
SHOWERS AND THUNDERSTORMS ARE STILL ONGOING ACROSS THE MISSISSIPPI
GULF COAST. RIGHT NOW ACROSS MOST OF THE AREA THE SHOWERS AND
THUNDERSTORMS HAVE DIMINISHED AS THE BOUNDARY HAS SLOWLY MOVED TO
THE EAST OF THE AREA. HOWEVER...ADDITIONAL THUNDERSTORM
DEVELOPMENT IS POSSIBLE AS THE BOUNDARY HANGS UP ACROSS THE AREA.
SOME MODELS ACTUALLY HAVE THE BOUNDARY RETREATING BACK TO THE WEST
A TOUCH TONIGHT AND TOMORROW. THE NAM IS THE MOST AGGRESSIVE WITH
THIS HAPPENING. THE NAM SHOWS A SMALL THETA-E RIDGE PUSHING BACK
TO THE WEST AS WELL AS A NARROW TONGUE OF HIGHER INSTABILITY. THE
GFS AND ECMWF ARE NOT AS BULLISH...BUT THUNDERSTORMS ARE CURRENTLY
REDEVELOPING OVER THE GULF. HAVE DECIDED TO KEEP THUNDERSTORMS IN
THE FORECAST TONIGHT AS WELL AS FOR TOMORROW. A FEW OF THE
THUNDERSTORMS TOMORROW COULD BE SEVERE MAINLY ALONG THE COASTAL
AREAS OF SOUTHEAST LOUISIANA AND MISSISSIPPI. THE MAIN THREATS
WITH THE STORMS AGAIN WILL BE HEAVY RAIN AND GUSTY WINDS. HAVE
DECIDED TO EXTEND FLASH FLOOD WATCH FOR AREAS EAST OF INTERSTATE
55 THROUGH NOON FRIDAY DUE TO ADDITIONAL HEAVY RAIN POTENTIAL WITH
REDEVELOPING STORMS AND THE SLOW MOVEMENT OF THE SYSTEM.
CONDITIONS WILL IMPROVE SATURDAY AS THE UPPER LOW FINALLY EJECTS
OUT OF THE REGION. THE BOUNDARY WILL STILL BE JUST OFF THE
COAST...A FEW SHOWERS ARE STILL POSSIBLE SATURDAY MAINLY ALONG THE
COAST. DRIER AIR FILTERS INTO THE REGION SUNDAY AS HIGH PRESSURE
BUILDS IN THROUGH WEDNESDAY. HIGHS WILL BE IN THE UPPER 70S TO LOW
80S AND LOWS IN THE UPPER 50S TO LOW 60S THROUGH THE FORECAST
PERIOD. 13/MH
AVIATION...
DIFFICULT DISTINGUISHING ANY APPRECIABLE BREAKS WITHIN PERSISTENT
AREA OF CLOUDINESS BOUNCING BETWEEN IFF AND MVFR ALONG AND AHEAD OF
STALLED SURFACE TROUGH. GENERALLY VFR CONDITIONS EXPECTED THROUGH
ABOUT 04Z AT KBTR AND KMCB BEFORE WARM AIR ADVECTION BRINGS SOME IFR
AND LIFR FOG CONDITIONS GENERALLY BETWEEN 09Z-13Z. CONDITIONS ARE
EXPECTED TO IMPROVE TO VFR FROM WEST TO EAST GENERALLY AFTER 21Z.
MARINE...
A SMALL CRAFT ADVISORY IS STILL IN EFFECT FOR SOME AREAS OF THE
COASTAL WATERS. A STALLED FRONT ACROSS THE GULF SHOULD BE THE
FOCUS OF SOME THUNDERSTORM DEVELOPMENT OVER THE WATERS. SEAS WILL
DIMINISH TONIGHT TO 3 TO 5 FEET AND WINDS AROUND 5 TO 10 KNOTS.
HIGH PRESSURE BUILDS IN SATURDAY AND SETS IN PLACE THROUGH THE
REST OF THE FORECAST PERIOD. 13/MH
DECISION SUPPORT...
DSS CODE...ORANGE
DEPLOYED...NONE
ACTIVATION..ERMET DESK
ACTIVITIES...DECISION SUPPORT FOR GEISMAR LA INCIDENT
OIL SPILL SUPPORT FOR BARATARIA BAY
MONITORING FLASH FLOOD/RIVER FLOODING.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 57 78 56 80 / 30 30 10 10
BTR 58 81 58 82 / 30 20 10 10
ASD 63 80 60 81 / 70 40 10 10
MSY 64 81 63 81 / 70 40 10 10
GPT 65 78 62 81 / 70 50 20 10
PQL 65 79 61 82 / 60 60 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...SOUTHERN TANGIPAHOA...ST.
CHARLES...ST. JOHN THE BAPTIST...ST. TAMMANY...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...AND WASHINGTON.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...HARRISON...JACKSON...AND PEARL RIVER.
GM...NONE.
&&Hazardous weather outlook, Mar 22, 3:51 PM CDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 PM CDT THU MAR 22 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-232100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 351 PM CDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAVY RAIN... A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE 55 CORRIDOR THROUGH NOON FRIDAY AFTERNOON. RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALIZED 6 INCH AMOUNTS ARE POSSIBLE ACROSS THIS AREA. SEE WARNING TEXT FOR ADDITIONAL DETAILS. STRONG THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT A FEW OF THOSE COULD BE SEVERE...ESPECIALLY ALONG THE MISSISSIPPI COAST AND OVER THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. THE HIGHEST THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS. RIVER FLOODING... FLOOD WARNINGS ARE NOW EFFECT FOR NUMEROUS POINTS ALONG LOCAL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS EAST OF THE INTERSTATE 55 CORRIDOR THROUGH NOON FRIDAY. AN ADDITIONAL 2 TO 4 INCHES ARE POSSIBLE. STAY TUNED TO FORECAST FOR ANY CHANGES. FLOOD WARNINGS WILL REMAIN IN EFFECT FOR NUMEROUS LOCATIONS ALONG AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS AND FORECASTS FOR ADDITIONAL INFORMATION. SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AS A SLOW MOVING STORM SYSTEM CONTINUES TO IMPACT THE AREA. A FEW OF THESE THUNDERSTORMS COULD TURN SEVERE FRIDAY AFTERNOON. THERE IS CURRENTLY A SLIGHT RISK OF SEVERE WEATHER IN PLACE FOR FRIDAY OVER THE FAR EASTERN PORTIONS OF OUR CWA. THE PRIMARY THREAT FROM THESE SEVERE THUNDERSTORMS WILL BE STRONG DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR TONIGHT AND POSSIBLY FRIDAY DUE TO THE THREAT OF SEVERE WEATHER AND POSSIBLE FLASH FLOODING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER OR FLASH FLOODING TO LOCAL LAW ENFORCEMENT OR DIRECTLY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Mar 22, 11:18 PM CDT, 4 hours 33 minutes before
LAZ058>062-230500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1118 PM CDT THU MAR 22 2012 ...CLUSTER OF STRONG THUNDERSTORMS MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 1114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 9 MILES EAST OF THIBODAUX...OR ABOUT 6 MILES NORTHWEST OF RACELAND...MOVING NORTHEAST AT 35 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...DES ALLEMANDS...BOUTTE...HAHNVILLE...NORCO...NEW SARPY... DESTREHAN...WAGGAMAN...NEW ORLEANS...METAIRIE...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN AND BRIDGE CITY THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND PEA TO MARBLE SIZE HAIL. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 22/TD
Special weather statement, Mar 22, 11:56 PM CDT, 3 hours 55 minutes before
LAZ058>062-230600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1156 PM CDT THU MAR 22 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. JOHN THE BAPTIST PARISH...ST. CHARLES PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 1151 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HAHNVILLE...OR ABOUT OVER BOUTTE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAPLACE... NORCO...NEW SARPY...DESTREHAN...WAGGAMAN...AVONDALE...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...WESTWEGO...BRIDGE CITY... MARRERO...METAIRIE...NEW ORLEANS...LAKEFRONT AIRPORT AND EAST NEW ORLEANS THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO DIME SIZE HAIL...AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 23, 12:57 AM CDT, 2 hours 54 minutes before
LAZ059-060-230645- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1257 AM CDT FRI MAR 23 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...UPPER LAFOURCHE PARISH... AT 1256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES EAST OF HOUMA...OR ABOUT OVER LOCKPORT...MOVING NORTHEAST AT 35 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MATHEWS... DES ALLEMANDS AND BOUTTE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 23, 1:41 AM CDT, 2 hours 10 minutes before
LAZ040-230730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 141 AM CDT FRI MAR 23 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. TAMMANY PARISH... AT 137 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES WEST OF EDEN ISLE...OR ABOUT 5 MILES SOUTHWEST OF LACOMBE...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LACOMBE... SLIDELL AIRPORT AND PEARL RIVER THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, Mar 23, 2:19 AM CDT, 1 hour 32 minutes before
LAZ060>062-230800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 219 AM CDT FRI MAR 23 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING ST. CHARLES PARISH...UPPER JEFFERSON PARISH...ORLEANS PARISH... AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTH OF HAHNVILLE...OR ABOUT 3 MILES NORTHWEST OF DES ALLEMANDS...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... HAHNVILLE...NORCO...NEW SARPY...DESTREHAN...WAGGAMAN...KENNER...NEW ORLEANS ARMSTRONG AIRPORT...HARAHAN...METAIRIE AND LAKEFRONT AIRPORT THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Mar 23, 2:35 AM CDT, 1 hour 16 minutes before
LAZ059-065>067-230815- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 AM CDT FRI MAR 23 2012 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING UPPER TERREBONNE PARISH...UPPER LAFOURCHE PARISH...LOWER LAFOURCHE PARISH...LOWER TERREBONNE PARISH... AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTH OF HOUMA...OR ABOUT 15 MILES SOUTHWEST OF LOCKPORT...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MATHEWS... LOCKPORT AND LAROSE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:36 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 39 min |
| Mar 22, 8:45 PM CDT | Tornado Warning | LIX | Harrison, Jackson | 30 min |
| Mar 23, 2:29 AM CDT | Tornado Warning | LIX | Hancock | 46 min |
| Mar 23, 3:07 AM CDT | Tornado Warning | LIX | Hancock, Harrison | 38 min |
| Mar 23, 5:21 AM CDT | Areal Flood Advisory | LIX | Hancock | 114 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.